Alert archive / Massachusetts / Special Marine Warnings in 2004
Special Marine Warning 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jun 2, 2004, 5:25 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 2, 2004, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jun 2, 4:05 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 2, 4:05 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 405 PM EDT WED JUN 2 2004 .SHORT TERM (TONIGHT AND THURSDAY)... THE SCTD TSTMS WILL MOVE OFF THE COAST THIS EVENING...BUT THE SAT PIX INDICATES THE FRONT IS HANGING BACK INTO WESTERN NEW YORK. MODELS ARE CONSISTENT IN BRINGING FRONT DOWN AS LOW PASSES TO OUR NORTH LATE THIS EVENING OR EARLY THURSDAY MORNING. LOW LEVEL MOISTURE LINGERS OVER THE AREA INTO THURSDAY. THE MODELS SUGGEST THAT THIS MOISTURE DRIES OUT BY MIDDAY. HIGH PRES BUILDS IN FOR THE REMAINDER OF THURSDAY. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... MEDIUM AND LONG RANGE MODELS REMAIN CONSISTENT AT LEAST THROUGH THE MID TERM IN THE UPPER LEVELS...BUT HAVING SOME TIMING PROBLEMS WITH SURFACE FEATURES BEYOND TUESDAY. WATER VAPOR SATELLITE IMAGERY CURRENTLY SHOWING UPPER LEVEL LONG WAVE BEGINNING TO ROTATE SOUTHEAST ACROSS THE GREAT LAKES. THE MODELS CONTINUE TO SHOW THIS FEATURE SWINGING THROUGH NEW ENGLAND THURSDAY NIGHT INTO FRIDAY. SHORT RANGE MODELS DO INDICATE LIGHT PRECIPITATION HANGING ACROSS NORTHERN SECTIONS...FAR NORTHERN MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE...BUT EXPECT SURFACE WINDS OUT OF THE NORTHWEST. THIS WILL TEND TO DRY OUT THE ATMOSPHERE...SO FEEL THIS DOWNSLOPING WILL TEND TO NEGATE ANY ACTIVITY. ONLY A SLIGHT CHANCE MENTIONED EARLY THURSDAY NIGHT ON NANTUCKET ON THE BACKEDGE OF THE COLD FRONT. ONCE THIS LOW MOVES OFF...BROAD UPPER LEVEL RIDGE AND DRY NORTHWEST FLOW WILL BRING PLEASANT WEATHER TO START OFF THE WEEKEND. LARGE SURFACE HIGH PRESSURE WILL SLOWLY PUSH ACROSS THE NORTHEASTERN U.S. THROUGH THE WEEKEND. 06Z OPERATIONAL GFS MODEL DID FLARE UP A SMALL COASTAL LOW THAT PUSHED WELL SOUTHEAST OF NEW ENGLAND BUT PUT EASTERN SECTIONS INTO A NORTHEAST FLOW. HOWEVER...NCEP/HPC DISCOUNTED THIS DEVELOPMENT ON THEIR DISCUSSION THIS MORNING DUE TO CONVECTIVE FEEDBACK. QUESTIONS ON TIMING OF THE NEXT COLD FRONT COME INTO PLAY EARLY NEXT WEEK. HIGH PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST SUNDAY NIGHT...WITH THE NEXT COLD FRONT ACROSS THE ST. LAWRENCE RIVER VALLEY TO THE EASTERN GREAT LAKES. HAVE KEPT IN A CHANCE OF SHOWERS ACROSS THE REGION AS THIS FRONT APPROACHES LATE SUNDAY NIGHT INTO MONDAY... BUT FEEL MORE CONFIDENT ABOUT SCATTERED PRECIPITATION ON MONDAY VS. SUNDAY NIGHT AT THIS POINT. WILL MONITOR THE TIMING OF THE FRONT CLOSELY. GFSX SHOWS THIS FRONT PUSHING OFF THE COAST BY 00Z TUESDAY...WITH LOW PRESSURE DEVELOPING ON THE FRONT BUT PUSHING EAST QUICKLY. ANOTHER HIGH PRESSURE SYSTEM BUILDS SOUTHEAST WITH ANOTHER UPPER LEVEL RIDGE AND DRY CONDITIONS INTO NEW ENGLAND ON TUESDAY AND WEDNESDAY. EXTENDED MODELS INDICATE NEXT FRONT TO THREATEN THE REGION WILL PUSH TOWARD THE REGION DURING NEXT THURSDAY SO HAVE MENTIONED A CHANCE OF SHOWERS. EVT && .AVIATION... GENERALLY VFR ACROSS THE REGION BUT WITH SCT TSTMS AND MVFR CIG AND VSBY THROUGH THIS EVENING. CLOUDS LOWER TO MVFR OVERNIGHT WITH SHWRS...THEN IMPROVE TO VFR DURING THURSDAY. && .MARINE... GUSTY WINDS IN TSTMS MAY BE AS HIGH AS SCA. HOWEVER SEAS ON THE BUOYS ON THE OUTER WATERS ARE UP TO ABOUT 7 OR 8 FT. A SMALL CRAFT ADVISORY FOR SEAS IN LINGERING SE SWELL ACROSS OUTER COASTAL MARINE ZONES 254-255. IN THE LONG TERM...APPEARS THAT THE WINDS AND SEAS ON THE COASTAL WATERS WILL REMAIN BELOW SMALL CRAFT CRITERIA WITH WINDS AT OR BELOW 15 KNOTS AND SEAS BELOW 5 FT THROUGH SUNDAY. SOUTHWEST WINDS MAY INCREASE CLOSE TO SMALL CRAFT CRITERIA DURING MONDAY WITH THE APPROACH ON THE COLD FRONT...MAINLY ON THE EAST COASTAL OUTER WATERS...BUT EXPECT TO REMAIN JUST BELOW. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR SEAS PROVINCETOWN MA TO MONTAUK NY OUT TO 20 NM.
Hazardous weather outlook, Jun 2, 5:59 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 559 AM EDT WED JUN 2 2004 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-030900- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 559 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST CONNECTICUT...MASSACHUSETTS EAST OF BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... ESPECIALLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE... INCLUDING THE CITY OF BOSTON. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP OVER WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS AROUND MIDDAY...AND THEN PROPAGATE EAST ACROSS MASSACHUSETTS... SOUTHWEST NEW HAMPSHIRE AND RHODE ISLAND. A FEW STORMS MAY CONTAIN HAIL AND GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS EVENING...BEFORE DISSIPATING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON. THIS PRODUCT CAN BE FOUND ON OUR WEB SITE...WWW.WEATHER.GOV/ER/BOX NOCERA
In the hours before
Local storm report, Jun 2, 2:39 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL FRANKLIN 42.09N 71.39W
06/02/2004 0.75 INCH NORFOLK MA CO-OP OBSERVER
REPORT PER FRANKLIN DPW.
&&
GAFLocal storm report, Jun 2, 3:55 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL FRANKLIN 42.09N 71.39W
06/02/2004 0.75 INCH NORFOLK MA CO-OP OBSERVER
REPORT PER FRANKLIN DPW.
0235 PM HAIL WALPOLE 42.14N 71.24W
06/02/2004 0.88 INCH NORFOLK MA EMERGENCY MNGR
&&
GAFLocal storm report, Jun 2, 4:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL FRANKLIN 42.09N 71.39W
06/02/2004 0.75 INCH NORFOLK MA CO-OP OBSERVER
REPORT PER FRANKLIN DPW.
0235 PM HAIL WALPOLE 42.14N 71.24W
06/02/2004 0.88 INCH NORFOLK MA EMERGENCY MNGR
0332 PM HAIL AVON 41.80N 72.83W
06/02/2004 0.88 INCH HARTFORD CT AMATEUR RADIO
TIME ESTIMATED BASED ON RADAR.
&&
GAFThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 53 min |
| Jun 2, 3:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 2, 3:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 2, 3:27 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 48 min |
| Jun 2, 3:27 PM EDT | Severe Thunderstorm Warning | BOX | 63 min | |
| Jun 2, 3:50 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jun 2, 4:16 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 44 min |
| Jun 2, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 65 min |
| Jun 2, 5:25 PM EDT | Special Marine Warning | BOX | 50 min | |
| Jun 2, 3:29 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 61 min |
| Jun 2, 7:37 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 23 min |
Nearby
Special Marine Warnings in Massachusetts, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.